Alert archive / New Mexico / Red Flag Warnings in 2020
Red Flag Warning 30, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jun 27, 2020, 1:50 AM MDT. It took effect at Jun 27, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2020, 1:50 AM MDT (07:50 UTC)
- In effect from
- Jun 27, 2020, 12:00 PM MDT
- Expired
- Jun 27, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
740 WWUS85 KABQ 270750 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 150 AM MDT Sat Jun 27 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY FOR THE NORTHEAST HIGHLANDS AND SANDIA, MANZANO AND GALLINAS MOUNTAINS DUE TO STRONG WINDS, LOW HUMIDITIES AND AN UNSTABLE AIRMASS... .Southwest winds will increase this afternoon and will be combined with low humidities and high Haines to result in critical fire weather conditions over the Northeast Highlands and Sandia, Manzano and Gallinas Mountains. NMZ103-107-280200- /O.NEW.KABQ.FW.W.0030.200627T1800Z-200628T0200Z/ Northeast Highlands-Sandia, Manzano and Gallinas Mountains- 150 AM MDT Sat Jun 27 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon today to 8 PM MDT this evening. * AREA AND TIMING...Northeast Highlands and Sandia, Manzano and Gallinas Mountains from midday until shortly before sunset. * 20 FOOT WINDS...Southwest 20 to 25 mph with gusts to around 35 mph. * RELATIVE HUMIDITY...Ranging from 9 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
2 follow-up statements
291 WWUS85 KABQ 272053 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 253 PM MDT Sat Jun 27 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY FOR THE NORTHEAST HIGHLANDS AND SANDIA, MANZANO AND GALLINAS MOUNTAINS DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS... ...FIRE WEATHER WATCH IN EFFECT FOR SUNDAY FOR THE NORTHWESTERN PLATEAU AND NORTHWESTERN HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... .Strong southwest winds will continue this afternoon and will be combined with low humidities and high Haines indices over the Northeast Highlands and Sandia, Manzano and Gallinas Mountains. This will keep critical fire weather conditions going through the early evening. Strong winds and low humidity are expected to develop over portions of northwestern and west central New Mexico Sunday afternoon, potentially leading to another critical fire weather event. NMZ103-107-280200- /O.CON.KABQ.FW.W.0030.000000T0000Z-200628T0200Z/ Northeast Highlands-Sandia, Manzano and Gallinas Mountains- 253 PM MDT Sat Jun 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * AREA AND TIMING...Northeast Highlands and Sandia, Manzano and Gallinas Mountains through sunset. * 20 FOOT WINDS...Southwest 20 to 25 mph with gusts to around 35 mph. * RELATIVE HUMIDITY...Ranging from 9 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for today. && $$ NMZ101-105-280200- /O.NEW.KABQ.FW.A.0027.200628T2000Z-200629T0200Z/ Northwest Plateau-Northwest Highlands- 253 PM MDT Sat Jun 27 2020 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Sunday afternoon through Sunday evening. * AREA AND TIMING...The Northwest Plateau and Northwest Highlands of New Mexico Sunday afternoon through early evening. * 20 FOOT WINDS...Sustained winds of 20 to 25 mph with occasional gusts of 35 mph. * RELATIVE HUMIDITY...Dropping to 9 to 15 percent in the late afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch for Sunday. && $$
912 WWUS85 KABQ 280202 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 802 PM MDT Sat Jun 27 2020 ...FIRE WEATHER WATCH IN EFFECT FOR SUNDAY FOR THE NORTHWESTERN PLATEAU AND NORTHWESTERN HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... .Strong winds and low relative humidity are expected to develop over portions of northwestern and west central New Mexico Sunday afternoon, potentially leading to another critical fire weather event. NMZ103-107-280315- /O.EXP.KABQ.FW.W.0030.000000T0000Z-200628T0200Z/ Northeast Highlands-Sandia, Manzano and Gallinas Mountains- 802 PM MDT Sat Jun 27 2020 ...RED FLAG WARNING HAS EXPIRED... While localized critical fire weather conditons will continue for another hour or two, widespread critical fire weather conditions are no longer anticipated. $$ NMZ101-105-281200- /O.CON.KABQ.FW.A.0027.200628T2000Z-200629T0200Z/ Northwest Plateau-Northwest Highlands- 802 PM MDT Sat Jun 27 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * AREA AND TIMING...The Northwest Plateau and Northwest Highlands of New Mexico Sunday afternoon through early evening. * 20 FOOT WINDS...Sustained winds of 20 to 25 mph with occasional gusts of 35 mph. * RELATIVE HUMIDITY...Dropping to 9 to 15 percent in the late afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch for Sunday. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 26, 11:37 PM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 26, 11:37 PM MDT, 2 hours 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1137 PM MDT Fri Jun 26 2020 .AVIATION... 06Z TAF CYCLE Weak upper low over AZ will trend winds aloft to the southwest over NM and keep mid and high clouds streaming over the state. Sfc low to develop over sern CO to result in s-swly wind gusts to around 35kt aft 18Z over ne NM. Convection aft 18Z to be focused over ern and srn NM, with potential for virga over wrn NM. && .PREV DISCUSSION...330 PM MDT Fri Jun 26 2020... .SYNOPSIS... Showers and thunderstorms will continue to favor the central mountain chain and eastward this afternoon. Some storms may be strong to severe, especially in the northeast and along the Texas border. The potential for isolated to scattered storms continues on Saturday, favoring eastern New Mexico. Storm coverage will trend down on Sunday, as a drier air moves into the Land of Enchantment. Winds will ramp up on Monday and Tuesday in the presence of warm and dry air, bringing a return to critical fire conditions. Otherwise, dry and hot conditions will persist until moisture makes its way back into forecast Friday. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)... Isolated to scattered showers and thunderstorms will track eastward across the far east and southeast plains this evening. A few strong to severe storms will be possible. Scattered to isolated showers and thunderstorms will then return mainly to southern and eastern areas on Saturday as a weakening upper level trough moves slowly over AZ from the west. It will steer drier air over western areas from the southwest, resulting in a mix of wet and dry thunderstorms during the afternoon. Wind gusts could reach over 50 mph from virga showers and drier variety thunderstorms. Otherwise, the risk of severe thunderstorms will decrease compared to recent days. The high temperature on Saturday will vary from near normal in the west to as much as 8 degrees above normal in the east. LONG TERM...(SUNDAY THROUGH FRIDAY)... Shower and thunderstorm activity will trend down Sunday, as a weakening trough traverses across NM into a regime of dry westerly flow. As an unseasonably strong upper level low works its way eastward through the Central Rockies, the pressure gradient will tighten, causing a ramp up in wind speeds moving into Monday and Tuesday. The combination of downsloping/compressional heating will create hot temperatures across the eastern plains, with some locations surpassing the century mark. As the trough moves to our north, heat relief will be felt across the west. A weak backdoor front will attempt to push down into the NE on Wednesday into Thursday and will help moisture re-enter the domain. Meanwhile, models show high pressure building over the Desert SW moving into Thursday. Location and orientation of this feature will impact the setup of a potential monsoon pattern moving into next weekend. 44/12 && .FIRE WEATHER... Thunderstorms will continue marching eastward across the eastern plains this evening. Then, a mix of wet and dry virga showers and thunderstorms are expected mainly across southern and eastern areas on Saturday. A weakening upper level trough will track slowly eastward over AZ on Saturday steering drier air into the state from the southwest. The high temperature on Saturday will reach up to around 8 degrees above normal across the east on Saturday, with near normal readings in the west. A surface trough in the lee of the Sangre de Cristo Mountains will enable winds to get gusty enough around Las Vegas, Clines Corners, Santa Rosa, and Conchas for locally critical fire weather conditions on Saturday afternoon. Fire weather concerns will continue to be elevated Sunday through Tuesday, as a broad low pressure system digs over the great basin causing the flow aloft to strengthen over NM. The lee trough will also persist at the surface. Widespread critically low humidities are expected, while high temperatures remain above normal in the east. Locally critical fire weather conditions are expected to favor northeast, east central, west central, and northwest areas each day. The coverage of critical conditions may become great enough on Monday for fire weather highlights in these areas. A back door cold front is forecast to bring better moisture as it dives southward through the eastern plains on Tuesday night, while the upper level system exits northward into Canada. This will enable winds to weaken with a reduction of fire weather concern. 44 .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 26, 2:41 AM MDT, 23 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 241 AM MDT Fri Jun 26 2020 NMZ201>241-271100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 241 AM MDT Fri Jun 26 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Shower and thunderstorm activity will favor areas along and east of the central mountain chain today. There is a marginal risk of severe thunderstorms across northeast NM where large hail and damaging winds will be possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered showers and thunderstorms will continue on Saturday primarily for areas along and east of the central mountain chain. A few dry thunderstorms will be possible in the southwest as well which may produce gusty winds and little rain. Storm coverage trends down starting Sunday and continuing through much of next week. Increasing wind speeds Sunday through Tuesday may produce locally critical fire weather conditions across portions of eastern and western NM. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 15
In the hours before
Local storm report, Jun 26, 8:40 PM MDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
840 PM MDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND GST 7 ENE TUCUMCARI 35.21N 103.61W
06/26/2020 M59 MPH QUAY NM ASOS
KTCC ASOS. RELATED TO THUNDERSTORM OUTFLOW.
&&
EVENT NUMBER ABQ202001341
DPORTERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:03 PM MDT | Special Weather Statement | ABQ | Curry | 27 min |
| Jun 26, 6:30 PM MDT | Special Weather Statement | ABQ | Curry | 30 min |
| Jun 27, 2:53 PM MDT | Fire Weather Watch | ABQ | Cibola, McKinley, Rio Arriba, Sandoval, San Juan | 11 hr |
| Jun 27, 4:56 PM MDT | Special Weather Statement | ABQ | Curry | 34 min |
| Jun 27, 5:38 PM MDT | Special Weather Statement | ABQ | Curry | 22 min |
Nearby
Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.